Alert archive / Washington / Wind Chill Advisories in 2021
Wind Chill Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind chill advisory at Dec 28, 2021, 2:53 PM PST for 5 counties in Washington. It took effect at Dec 28, 2021, 7:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 2:53 PM PST (22:53 UTC)
- In effect from
- Dec 28, 2021, 7:00 PM PST
- Expired
- Dec 29, 2021, 12:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS46 KOTX 282253 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 253 PM PST Tue Dec 28 2021 IDZ003-WAZ033-291215- /O.NEW.KOTX.WW.Y.0048.211229T0300Z-211229T1800Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale 253 PM PST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. * ADDITIONAL DETAILS...The snow rates are expected to be highest between 10 PM Tuesday night and 4 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-291215- /O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 253 PM PST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches, with local amounts up to 6 inches near Lookout Pass. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...From 10 PM this evening to 10 AM PST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. * ADDITIONAL DETAILS...The snow rates are expected to be highest between 10 PM Tuesday night and 4 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ026-WAZ032-291215- /O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/ Lewiston Area-Lower Garfield and Asotin Counties- Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck 253 PM PST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. Local amounts up to 4 inches east of Spalding * WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck. * WHEN...From 10 PM this evening to 10 AM PST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. * ADDITIONAL DETAILS...The snow rates are expected to be highest between 10 PM Tuesday night and 4 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-291215- /O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 253 PM PST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches, with local amounts up to 5 inches near Winchester. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...From 10 PM this evening to 10 AM PST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. * ADDITIONAL DETAILS...The snow rates are expected to be highest overnight into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ043-044-291215- /O.NEW.KOTX.WC.Y.0006.211229T0300Z-211229T2000Z/ Okanogan Valley-Waterville Plateau- Including the cities of Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan 253 PM PST Tue Dec 28 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan. * WHEN...From 7 PM this evening to Noon PST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WAZ035-291215- /O.NEW.KOTX.WC.Y.0006.211229T0900Z-211229T2000Z/ Upper Columbia Basin- Including the cities of Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur 253 PM PST Tue Dec 28 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur. * WHEN...From 1 AM to Noon PST Wednesday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ OTX
3 follow-up statements
879 WWUS46 KOTX 291208 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 408 AM PST Wed Dec 29 2021 IDZ003-004-WAZ033-291315- /O.CAN.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/ Idaho Palouse-Central Panhandle Mountains-Washington Palouse- Including the cities of Potlatch, Rosalia, Dobson Pass, Plummer, Wallace, Colfax, Tekoa, Moscow, Osburn, Genesee, Kellogg, St. Maries, Pinehurst, Uniontown, Fernwood, Lookout Pass, La Crosse, Pullman, Fourth Of July Pass, Oakesdale, and Mullan 408 AM PST Wed Dec 29 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Although light snow is expected to return the area later this morning, additional snowfall accumulations will generally be around an inch or less. $$ IDZ026-WAZ032-291800- /O.CON.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/ Lewiston Area-Lower Garfield and Asotin Counties- Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck 408 AM PST Wed Dec 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. * WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck. * WHEN...Until 10 AM PST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-291800- /O.CON.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 408 AM PST Wed Dec 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Snow expected. Total snow accumulations between 1 and 2 inches, with local amounts up to 3 to 4 inches near Winchester. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...Until 10 AM PST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ035-292000- /O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/ Upper Columbia Basin- Including the cities of Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur 408 AM PST Wed Dec 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below zero. * WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur. * WHEN...Until Noon PST today. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WAZ043-044-292000- /O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/ Okanogan Valley-Waterville Plateau- Including the cities of Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan 408 AM PST Wed Dec 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan. * WHEN...Until Noon PST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ FX
543 WWUS46 KOTX 291743 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 943 AM PST Wed Dec 29 2021 IDZ026-027-WAZ032-291845- /O.EXP.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/ Lewiston Area-Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties- Including the cities of Lewiston, Clarkston, Pomeroy, Winchester, Nezperce, Craigmont, Lewiston Grade, Lapwai, Gifford, Kamiah, Soldiers Meadow Road, Alpowa Summit, Culdesac, and Peck 943 AM PST Wed Dec 29 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Snowfall has ended or is expected to end soon. Therefore the winter weather advisory will be allowed to expire. $$ WAZ035-292000- /O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/ Upper Columbia Basin- Including the cities of Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur 943 AM PST Wed Dec 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. * WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, Ritzville, and Wilbur. * WHEN...Until Noon PST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WAZ043-044-292000- /O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/ Okanogan Valley-Waterville Plateau- Including the cities of Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan 943 AM PST Wed Dec 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and Okanogan. * WHEN...Until Noon PST today. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ RP
012 WWUS46 KOTX 291947 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1147 AM PST Wed Dec 29 2021 WAZ035-043-044-292100- /O.EXP.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/ Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Creston, Disautel Pass, Brewster, Badger Mountain Road, Omak, Waterville, Bridgeport, Nespelem, Mansfield, Oroville, Okanogan, Harrington, Odessa, Ritzville, and Wilbur 1147 AM PST Wed Dec 29 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON PST TODAY... Wind chill values for most locations in the advisory area are no longer below ten below zero, therefore the wind chill advisory has been allowed to expire. $$ RP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 12:01 PM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 28, 12:01 PM PST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1201 PM PST Tue Dec 28 2021 .SYNOPSIS... Very cold temperatures continue this week. Expect a bit of snow over southeast Washington and Idaho today. Snow expands in coverage tonight and early Wednesday, and dangerously cold wind chills return to the Okanogan Valley and Waterville Plateau. Wednesday night into Thursday the next system will bring the potential for moderate to heavy snow over the Cascades, Palouse, Camas Prairie, and Central Panhandle. Snow chances linger beyond that, but temperatures return to closer to normal Sunday. && .DISCUSSION... Update: quick update to remove the wind chill advisory for the Okanogan valley. However more dangerous wind chills are on the way for tonight into Wednesday in that region. So more updates will be on the way. /Cote' && .AVIATION... 18Z: Isolated snow showers possible over PUW/LWS today, with some flurries near the other TAF sites. MVFR conditions expected in the steadier snow region. The next front drops in this evening into Wednesday morning, with another round of snow. This will come with MVFR/lcl IFR conditions, before clearing after about 11-16Z. /Cote' && .PRELIMINARY POINT TEMPS/POPS... Spokane 15 3 12 1 16 -1 / 10 30 10 10 40 20 Coeur d'Alene 16 5 13 3 18 2 / 30 40 10 10 40 20 Pullman 18 10 13 1 20 6 / 40 70 30 10 70 50 Lewiston 24 15 21 11 27 17 / 20 70 40 0 60 50 Colville 12 0 11 -3 13 -5 / 10 20 0 20 20 10 Sandpoint 15 6 13 6 16 5 / 40 30 10 30 40 10 Kellogg 17 8 14 4 18 6 / 60 60 20 20 60 40 Moses Lake 16 7 16 6 19 7 / 0 30 0 0 20 20 Wenatchee 14 7 15 5 16 7 / 0 40 0 10 50 20 Omak 10 -1 11 3 15 4 / 0 20 0 10 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:32 PM PST | Wind Chill Advisory | OTX | Douglas, Okanogan | 16 hr |
| Dec 28, 2:53 PM PST | Winter Weather Advisory | OTX | Asotin, Garfield, Spokane, Whitman | 19 hr |
Nearby
Wind Chill Advisories in Washington, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.